Gabapentin side effect question

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
leggo_my_legs
Posts: 344
Joined: Sun Oct 16, 2016 12:29 am

Gabapentin side effect question

Postby leggo_my_legs » Wed Oct 19, 2016 6:29 am

My MD is aware but wanted me to try gaba for a few more days...so tonight is the first night of that re-trial.

I'm wondering of those who have been on it, did it make you dizzy? The sensation of dizziness is like my brain rolling around in my head. Like if I lean forward, there's a part of my brain that feels heavy and keeps moving forward although I've stopped. Does that make sense? I also feel a sinus or head pressuee on it. And like the dizziness is so bad I could almost stagger or miss a step, only i don't. I'm on 300 mg.

Also how long did it take you toacclimate to it?

I really don't like it...in fact I really don't like this whole situation. Reminds me of what I went thru trying to find the right SSRI. You just kind of feel like the meds are you-know-what-ing with your life.

:(

leggo_my_legs
Posts: 344
Joined: Sun Oct 16, 2016 12:29 am

Re: Gabapentin side effect question

Postby leggo_my_legs » Wed Oct 19, 2016 7:14 am

I would like to add that I'm scared trying all these new drugs. I live alone and am not the kind of person who has friends who come and stay etc.

ViewsAskew
Moderator
Posts: 15817
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Gabapentin side effect question

Postby ViewsAskew » Wed Oct 19, 2016 10:29 pm

It sounds a bit like vertigo. It is a possible side effect. It could be a coincidence, too. Oddly, I started to experience vertigo recently when trying gabapentin after using in the past without issues. I stopped it to see if the vertigo would go away. It didn't. Years ago, I'd had vertigo before. When I went to the emergency room (I was projectile vomiting when I'd move my head in any way), the doctor said that the number one reason for emergency room visits was vertigo. Who knew it was that common?

Not saying that it's not related. It very well could be. I found plenty of people who experienced it when I researched it a month or so ago. I also found that they sometimes use the darn drug to treat vertigo. No easy answers, are there?
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

leggo_my_legs
Posts: 344
Joined: Sun Oct 16, 2016 12:29 am

Re: Gabapentin side effect question

Postby leggo_my_legs » Thu Oct 20, 2016 1:15 am

thanks viewsaskew. No, no easy answers. I'm having that phenomenon where the rls becomes less tolerable when you feel like it's close to ending. Like after you turn in resignation for a job and suddenly can't stand to go another day.

ViewsAskew
Moderator
Posts: 15817
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Gabapentin side effect question

Postby ViewsAskew » Thu Oct 20, 2016 4:04 am

The longer I suffer from RLS/WED and PLMS, the less tolerance I have. Just minor symptoms send me into extreme anxiety. I think it's one of the reasons I'm more likely to try drugs that I'd not have taken 15 years ago. I've just had it - I'm DONE! Too bad the disease doesn't agree with me....grrrrr.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Polar Bear
Moderator
Posts: 7647
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Gabapentin side effect question

Postby Polar Bear » Thu Oct 20, 2016 2:20 pm

I think it's one of the reasons I'm more likely to try drugs that I'd not have taken 15 years ago. I've just had it - I'm DONE!

Wow !! That just says it all. Me too !!
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

kcrowley
Posts: 12
Joined: Sun Jul 13, 2014 10:22 pm
Location: New York
Contact:

Re: Gabapentin side effect question

Postby kcrowley » Sat Nov 05, 2016 3:09 am

My 8-year-old daughter takes gabapentin (currently 400mg at night and 100mg at day) and has taken upwards of 900mg of the medication. I am sorry that you are getting vertigo from it. I can tell you that she has never complained that she is dizzy.

That said, I to have come to learn that the drug is also used to treat headaches and vertigo...go figure...when my mother had what the doctors believe to be an unbearable, unbreakable headache from shingles. I guess knowing that she was given the drug for that made it somewhat okay (that I was not a terrible parent) when the eye doctor informed me that my daughter was extremely near sighted (-4.75/-5.25) and could not see much of anything. And while she was attempting (and somewhat successfully) reading she should have been complaining of terrible headaches but she never had them. The gabapentin was masking them...so maybe vertigo will dissipate too. :)
Mother of a 8 year old with RLS/WED and Insomnia
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Think Different!


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest